Trileptal Helped Me Withdrawal from Klonopin and Seems to Lower My Benzo-Induced Tinnitus

Discussion in 'Support' started by JasonP, Dec 1, 2017.

    1. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      I had a extremely hard time withdrawing from Klonopin. I couldn't do it due to my bipolar and the tinnitus deal. However, once I started taking Trileptal for a few days, I no longer needed it. Keep in mind though, I was at a very low dose of .125mg a day. I assume that is why I was able to do it. It helps me with rapid cycling mood swings. It can extremely dangerous to stop benzos cold turkey and can lead to sometimes permanent problems.

      However, because I got tinnitus from 4 different ways, it doesn't lower all of it. It only seems to help with the benzo induced static which is mostly static. I think it took about 3 or 4 weeks or so of me taking a low dose of Trileptal for me to start noticing. If your doctor says it is okay for you try and you decide to buy it, I would suggest going to a site like goodrx.com or lowestmed.com to see if you can save some money - especially if you don't have insurance. Both sites have helped me out. Also, I think they make a 300mg that can be split in half so I may ask my doctor to prescribe that for me to save a bit of money.

      If anyone tries this and it works or doesn't work after a few weeks, please come back and post. I don't know how long this will last. Also, I am on some other meds and supplements so I don't know if they are combining or what.
       
    2. Karrie

      Karrie Member

      Tinnitus Since:
      11/2 9 /15
      Cause of Tinnitus:
      Dental visit
      Is the Trileptal still working? and may I ask what other meds and supplements you’re taking. Thank you, Karrie
       
    3. AUTHOR
      AUTHOR
      JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Hi Karrie, I had no idea you wanted to ask me a question because I wasn't quoted. In the future if you need to ask someone a question be sure to "quote" them so they will get an alert. :) It's okay though - I didn't know at first either. :)

      The Trileptal definitely helped me to get off Klonopin. Once I got off Klonopin for a few weeks, however, I decided to try something natural called NAC. I quit Trileptal and starting taking magnesium glycinate and NAC with vitamin C. So far, the results are great.

      Because I am bipolar I don't know how long this will last but the tinnitus hasn't bothered me much at all. I have been able to think about so many other thoughts and the "crushing" emotions haven't been there. During the middle of the night my emotions may get a little stronger but that is normal.

      I'm off Neurontin, Trileptal, and Klonopin. The only medication I am on is Lamictal and have been able to lower the dosage of it. I hope things keep getting better. Supposedly NAC can work on OCD, bipolar, and depression. I have been taking it for around a week now.
       
      • Like Like x 1
    4. Karrie

      Karrie Member

      Tinnitus Since:
      11/2 9 /15
      Cause of Tinnitus:
      Dental visit
      So glad to hear you’re getting results from the supplements
       
    5. MBH

      MBH Member

      Location:
      Upstate NY
      Tinnitus Since:
      06/2017
      Cause of Tinnitus:
      Overloaded stress
      What are your thoughts on lithium carbonate? I was put on for anxiety. My q is if you feel good and your doc moves up dose, should I? She put me on Klonopin I had for a week and then I went off lucky I didn't withdraw.
       
    6. AUTHOR
      AUTHOR
      JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Hmm..that is weird...if it was me and I felt good, I wouldn't want to up the dose but I'm no doctor and am not familiar with lithium carbonate. You may want to call a pharmacist or another doctor though because they would know more about it. Maybe there is a reason for it.
       
    7. TuneOut

      TuneOut Member

      Location:
      El Dorado Hills, CA
      Tinnitus Since:
      Worsened 2016
      Cause of Tinnitus:
      Concert
      @JasonP

      How did things go with the NAC? Do you still find it beneficial? I've been reading a bit about its potential for treating mood disorders.
       
    8. AUTHOR
      AUTHOR
      JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Good question. If I remember right, I think I was waking up randomly with high T or low T which I don't think had anything to do with NAC. The same thing happened when I was on Trileptal or Neurontin. I think I tried something else, I can't remember what, and then I had a pretty hard depression later in December. It probably could help certain people who have depression if they took the therapeutic dose.

      In hindsight, Trileptal and/or Neurontin didn't get "rid" of my benzo induced tinnitus. I think it allowed me to get off klonopin which led to get getting rid of benzo induced T.
       
      • Like Like x 1
    9. MBH

      MBH Member

      Location:
      Upstate NY
      Tinnitus Since:
      06/2017
      Cause of Tinnitus:
      Overloaded stress
      @JasonP - it's been awhile since that last post but here's my update:

      I stayed with the lithium carbonate, my therapist raised my dose one more notch we're I'm still at. I will say it's done me right, my tinnitus stayed the same and my anxiety for which it is for worked out well. Also did you do sound therapy?
       
    10. AUTHOR
      AUTHOR
      JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Well, I actually have hearing aids with built in maskers. Sometimes I put the maskers on if I'm sleeping or in a quiet place and I just want to hear some static instead. I have actually had the maskers on for a whole day and if I am in a good mood, it's no big deal at all. As long as it's not bothering me I can tune it out. This may not be the best idea though as I am probably intermittently messing up consistent habituation.
       
      • Like Like x 1
    11. MBH

      MBH Member

      Location:
      Upstate NY
      Tinnitus Since:
      06/2017
      Cause of Tinnitus:
      Overloaded stress
      When I first had tinnitus, I went two audiologists and my hearing was good, but would not give me hearing aids with masker.

      I went to my own hearing person who gave me hearing aids with masker. I told him they are missing there mark due to a lot of people do not have hearing loss but need maskers.

      Anyway, my T would spike and I used my maskers, I have head T or I call it irregular T, so I used maskers until my T return to normal.

      But I also was trying to habituate with the masker, also I was working my anxiety tried a few meds that didn't work then I found the one that did.

      I did habituate but I looked at it differently I work on how my body felt which was like a zombie the more I work on being less of a zombie I felt better it worked when my body moved and T were better.

      So I hope for you a better habituate. It hard working on a snowball of stuff.
       

Share This Page

Loading...